Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 378, NWS St. Louis, MO

June 27, 2006Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2006, 6:32 PM CDT for Crawford County, Washington County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 6:32 PM CDT (23:32 UTC)
Expired
Jun 27, 2006, 7:15 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 272332
SVRLSX
MOC055-221-280015-
/O.NEW.KLSX.SV.W.0378.060627T2332Z-060628T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
  NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 715 PM CDT

* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOURBON...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONIES MILL...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3821 9133 3813 9140 3787 9113 3802 9092
      3820 9111

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 280005
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT TUE JUN 27 2006

MOC055-280013-
/O.CAN.KLSX.SV.W.0378.000000T0000Z-060628T0015Z/
CRAWFORD MO-
703 PM CDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST CRAWFORD COUNTY IS 
CANCELLED...

AT 703 PM...THE STORM WHICH PROMPTED THE WARNING HAD EXITED CRAWFORD 
COUNTY.

LAT...LON 3820 9111 3787 9111 3801 9091

$$

MOC221-280015-
/O.CON.KLSX.SV.W.0378.000000T0000Z-060628T0015Z/
WASHINGTON MO-
703 PM CDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN WASHINGTON COUNTY...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 5 MILES SOUTH OF 
ANTHONIES MILL...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
AREAS ALONG AND NORTH OF HIGHWAY 8 WEST OF SHIRLEY.

LAT...LON 3820 9111 3787 9111 3801 9091

$$
TRUETT
000 
WWUS53 KLSX 280016
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT TUE JUN 27 2006

MOC221-280026-
/O.EXP.KLSX.SV.W.0378.000000T0000Z-060628T0015Z/
WASHINGTON MO-
716 PM CDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3820 9111 3787 9111 3801 9091

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:31 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 27, 5:31 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT TUE JUN 27 2006

.DISCUSSION...
SHORTWV TROF/VORT MAX QUITE EVIDENT ATTM IN THE PROFILER AND
SATELLITE DATA FROM WCNTRL IL THRU CNTRL MO INTO SE KS HAS HELPED
INITIATE ISOLD TO WIDELY SCT TSRA.  THE AIR MASS IT IS INTERACTING
WITH IS ONLY MARGINALLY UNSTABLE WITH CAPES ALG AND NORTH OF I-70
RUNNING 1000-1400 J/KG IN THE LATEST LAPS DATA.  THIS SHRTWV TROF
WILL CONT TO MOVE SEWD THIS EVENING WITH ATTENDANT THUNDERSTORMS.
COVERAGE SHOULD DIMINISH DRAMATICALLY AFTER SUNSET AS THE
INSTABILITY WANES WITH LOSS OF HEATING. SCT THUNDERSTORMS OCCURRING
IN ADVANCE OF THE NEXT CDFNT ACRS SRN NEBRASKA AND SW IA SHOULD
EXHIBIT SIMILAR TENDENCIES...DIMINISHING LATER THIS EVENING.

THE AFOREMENIONED E/W COLD FRONT WILL MEANDER SLOWLY SWD THRU NRN MO
AND WRN IL ON WED. THE GUIDANCE IS RELATIVELY CLOSE BRINGING THE
FRONT IN A EAST-WEST LINE TO THE NORTH OF I-70 BY 00Z THURS. UNLIKE
TODAY WHERE WE HAVE A DEFINED SHRTWV THERE IS A LACK OF A LARGER
SCALE UPPER LVL FEATURE TO HELP WITH THUNDERSTORMS...THUS IT APPEARS
THAT FRONTAL CONVERGENCE WILL BE THE MAIN FORCING MECHANISM...AND IT
IS ONLY WK.  USING MORE CONSERVATIVE BOUNDARY LAYER DEW POINTS YIELDS
AFTERNOON CAPES ALONG AND IN ADVANCE OF THE FRONT OF AROUND 2000
J/KG.  THIS IS MORE THAN TODAY AND COMBINED WITH BETTER DEEP LAYER
SHEAR OF 30-40 KTS...SHUD RESULT IN SOME ORGANIZED CONVECTION AND IF
IN FACT THE INSTABILITY IS THAT LARGE...PSBLY SOME SHORT-LIVED
SUPERCELLS.  THE WK FRONTAL CONVERGENCE HOWEVER SUGGESTS COVERAGE
WILL BE ONLY WDLY SCT/SCT TSRA WITH DEVELOPMENT IN THE AFTERNOON.

THE PROBABILITY OF PCPN ON WED NGT AND THE EXTENT WILL BE LARGELY
DEPENDENT ON WHETHER THE AFTERNOON STORMS CAN ORGANIZE A COLD POOL
WHICH WOULD ENHANCE THE LOW LVL FORCING.  OTHERWISE ANTICIPATING LOW
COVERAGE OF STORMS ON THE SLOW-MOVING FRONT DURING THE EVENING. AT
FIRST I WAS THINKING THE ONLY THREAT OF STORMS WOULD BE DURING THE
EVENING AND IT WOULD END BY MIDNIGHT AS THE BOUNDARY LAYER
STABILIZES...HOWEVER THE WRF-NAM IS SHOWING THE WLY LLJ WILL RAMP-UP
TO 25 KTS OR SO.  ITS ORIENTATION NEARLY PARALLEL TO THE FRONT IS
NOT REAL FAVORABLE...BUT ENOUGH TO CONT POPS THROUGH THE NIGHT.

THE BIGGEST DISCREPENCY BEYOND WED NGT IS THE SWD PENETRATION OF
THIS FRONT AND MOVEMENT THRU FRI.  THE UKMET QUICKLY REBOUNDING THE
FRONT NWD ON 72H AFTER MOVING INTO THE OZARKS...THE WRF-NAM WANTING
TO HOLD ONTO A PSN ACRS THE OZARKS AND THE GFS MORE OR LESS IN BTWN
EARLY ON AND THEN TRENDING TOWARDS THE UKMET. THIS FCST TRENDS
CONSERVATIVELY MORE WITH THE GFS. I HAVENT MENTIONED POPS GREATER
THAN 20% ON THURS/THURS NGT ANTICIPATING ANY STORMS WITH THE
RETREATING FRONT WILL BE MORE ISOLD. THE SUMMER WARMTH SHOULD
RETURN IN ERNEST BY FRI INTO THE FIRST PART OF THE WEEKEND AND
THEN WE DEAL WITH ANOTHER E/W FRONT. ONCE AGAIN THE PSN AND TIMING
OF THIS NEXT FRONT THIS WEEKEND INTO THE 4TH OF JULY IS THE BIG
QUESTION MARK. ATTM I FAVORED THE NCEP GUIDANCE AND GFS WITH THE
BEST THUNDERSTORM CHANCES LATE WEEKEND INTO MON NGT.

GLASS

&&

.AVIATION...
FOR THE 00Z TAFS...BROKEN BAND OF TSRA MOVG SEWD TWDS THE STL METRO
AREA AHD OF SHRTWV TROF EXTDG FM W CNTRL IL SW THRU CNTRL MO.
PLAN TO MENTION EITHER A TEMPO GRP WITH TSRA OR AT LEAST VCTS AT
STL AND SUS TAF SITES DURING THE NEXT COUPLE OF HRS DEPENDING ON
LATEST RADAR TRENDS. THIS ACTIVITY SHOULD WKN LTR THIS EVNG WITH
LOSS OF DAYTIME HTG. ANOTHER AREA OF TSRA MOVG SEWD THRU PTNS OF
NWRN AND N CNTRL MO AHD OF WK CDFNT/SFC TROF EXTDG FM WI SW THRU
SERN NEBRASKA. MAY NEED TO INCLUDE TSRA IN THE COU AND UIN TAF
SITES THIS EVNG DUE TO THIS TSRA ACTIVITY...ALTHOUGH IT APRS THAT
THESE STORMS WILL ALSO WKN AND DCRS IN COVERAGE ARND SUNSET.
LOOKING AT MDL RH FCSTS SHOULD HAVE ONLY SCT-BKN MID LVL CLOUDINESS
LT TGT AND EARLY WED MRNG. DIURNAL CUMULUS CLOUDS SHOULD DVLP
AGAIN LT WED MRNG ACRS THE CWA. WILL INCLUDE A CHC OF TSRA WED AFTN
IN THE UIN TAF WITH A WK E-W FRONT ACRS NRN MO AND AS THE
ATMOSPHERE DESTABILIZES WITH DAYTIME HTG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 27, 3:50 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT TUE JUN 27 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING...MAINLY FOR
NORTHEAST AND CENTRAL MISSOURI. NO ORGANIZED OR WIDESPREAD SEVERE
WEATHER IS EXPECTED...BUT SOME STORMS MAY PRODUCE GUSTY WINDS AND
HAIL APPROACHING PENNY SIZE. FROM LATE EVENING ON...THE CHANCE FOR
THUNDERSTORMS IS EXPECTED TO BE CONFINED TO NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FROM WEDNESDAY
AFTERNOON AND NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE
AREA...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70.  SOME
OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL BEING THE PRIMARY
SEVERE WEATHER THREAT.

THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT
THROUGH MONDAY NIGHT AS ANOTHER COLD FRONT PUSHES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

In the hours before

Local storm report, Jun 27, 5:15 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
515 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             10 E SANTA FE           39.35N 91.64W
06/27/2006  M0.88 INCH       RALLS              MO   TRAINED SPOTTER

            PENNY TO NICKEL SIZED HAIL COVERED THE GROUND.

&&

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:27 PM CDTSevere Thunderstorm WarningLSXMarion48 min
Jun 27, 3:15 PM CDTSevere Thunderstorm WarningLSXCallaway60 min
Jun 27, 4:13 PM CDTSevere Thunderstorm WarningLSXPike40 min
Jun 27, 4:55 PM CDTSevere Thunderstorm WarningLSXAudrain, Ralls35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.